Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 206, NWS Memphis, TN

October 11, 2001Hardin County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Oct 11, 2001, 5:23 PM CDT for Hardin County, Tennessee. It was in force for 52 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Oct 11, 2001, 5:23 PM CDT (22:23 UTC)
Expired
Oct 11, 2001, 6:15 PM CDT
In force
52 min
Issued by
NWS Memphis, TN
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Hardin County, TN

What was reported inside it

TimeReportWhereRemark
Oct 11, 5:30 PM CDTThunderstorm WindSavannah, TNA few trees were knocked down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 10.4 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2001-10-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2001-10-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 145 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
538 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
145 m²/s²
0-3 km storm-relative helicity
203 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

301 
WUUS54 KMEG 112223
SVRMEM
TNC071-112315-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
523 PM CDT THU OCT 11 2001

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HARDIN COUNTY IN SOUTHWEST TENNESSEE

* UNTIL 615 PM CDT.

* AT 517 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM OVER
  PICKWICK DAM...MOVING NORTHEAST AT 25 MPH.

* CITIES IN THE PATH OF THIS STORM THROUGH 615 PM CDT INCLUDE...
  WALNUT GROVE...
  OLIVE HILL...

.DAMAGING WINDS IN EXCESS OF 60 MPH ARE LIKELY WITH THIS STORM. IF 
YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS.

.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION.

LAT...LON 3510 8841 3498 8826 3504 8800 3533 8800

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 11, 2:45 PM CDT, 2 hours 38 minutes earlier.

Area forecast discussion, Oct 11, 2:45 PM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
245 PM CDT THU OCT 11 2001

RAIN CONTINUES TO COVER MOST OF FORECAST AREA. COLD FRONT SLOWLY
MAKING ITS WAY THROUGH CENTRAL ARKANSAS THIS AFTERNOON AND RAIN WILL
CONTINUE UNTIL FRONT MAKES ITS THROUGH REGION TONIGHT AND EARLY
FRIDAY. MOST OF THE DAY FRIDAY SHOULD BE RAIN FREE UNTIL NEXT POTENT
SYSTEM MAKES ITS WAY THROUGH REGION ON SATURDAY. SEVERE WEATHER A
POSSIBILITY ON SATURDAY ALTHOUGH BEST CHANCE APPEARS TO BE SOUTH OF
FORECAST AREA. ANOTHER BRIEF DRY PERIOD SATURDAY NIGHT INTO SUNDAY
WHEN ANOTHER COLD FRONT SKIRTS THROUGH BRINGING A CHANCE FOR MORE
RAIN. ONCE THIS FRONT PASSES THROUGH...COOLER AND DRIER CONDITIONS
WILL MOVE INTO REGION FOR MONDAY THROUGH THURSDAY.

PRELIMINARY NUMBERS
MEM 62/76/64/69/51 926
MKL 63/75/61/70/51 +35
JBR 59/75/61/71/50 826
TUP 65/78/64/72/51 +46

.MEG...NONE.

Nearby

Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.